Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 366, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2005, 9:45 PM MDT for Cherry County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 9:45 PM MDT (03:45 UTC)
- Expired
- Aug 1, 2005, 10:20 PM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2660 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 020345 SVRLBF NEC031-020430- /O.NEW.KLBF.SV.W.0366.050802T0345Z-050802T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 945 PM MDT MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1030 PM MDT * AT 943 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF MERRIMAN TO 19 MILES SOUTHWEST OF MERRIMAN...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF GORDON TO 18 MILES SOUTHEAST OF GORDON...AND MOVING NORTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MERRIMAN BY 1025 PM MDT LAT...LON 4297 10207 4249 10205 4249 10147 4298 10146 $$ KECK
2 follow-up statements
000 WWUS53 KLBF 020406 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1106 PM CDT MON AUG 1 2005 NEC031-020430- /O.CON.KLBF.SV.W.0366.000000T0000Z-050802T0430Z/ CHERRY NE- 1006 PM MDT MON AUG 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM MDT FOR NORTHWESTERN CHERRY COUNTY... AT 1003 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF MERRIMAN TO 28 MILES SOUTH OF MERRIMAN...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF MARTIN TO 27 MILES SOUTHEAST OF GORDON...MOVING NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MERRIMAN BY 1030 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4297 10207 4249 10205 4249 10147 4298 10146 $$ KECK
000 WWUS53 KLBF 020420 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1119 PM CDT MON AUG 1 2005 NEC031-020429- /O.CAN.KLBF.SV.W.0366.000000T0000Z-050802T0430Z/ CHERRY NE- 1019 PM MDT MON AUG 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY IS CANCELLED... THE LINE OF STORMS HAVE WEAKENED BELOW SEVERE LEVELS...THEREFORE THE WARNING HAS BEEN CANCELLED. THE THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST THROUGH NORTHWEST CHERRY COUNTY THROUGH 1030 PM MDT. THE STORMS WILL BE CAPABLE OF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 45 MPH. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4297 10207 4249 10205 4249 10147 4298 10146 $$ KECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:50 PM MDT, 6 hours 55 minutes earlier.
Area forecast discussion, Aug 1, 2:50 PM MDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT MON AUG 1 2005 .DISCUSSION... MODELS IN FAIR AGREEMENT WITH SIGNIFICANT FEATURES IN THE H5 AND SURFACE PATTERNS BUT BOTH CONTINUE TO BE OVERDONE WITH PRECIPITATION. TONIGHT SIMILAR TO LAST NIGHT WITH TROUGH HEAT LOW TO SOUTH OVER NORTHWEST KANSAS. CONVECTION OVER EAST PLAINS OF COLORADO AND WYOMING. STRONG CAP REMAINS OVER WESTERN NEBRASKA. TDS MOSTLY IN THE 60S OVER THE CWA. SURFACE BOUNDARY ALONG KANSAS NEBRASKA BORDER WITH MUCH DRIER AIR OVER NORTHWEST KANSAS. CAPE LACKING FOR GOOD UPDRAFTS AND FREEZING LEVEL AROUND 16-17K IF ANYTHING WIND WILL BE A GOOD POSSIBILITY WITH ANY CONVECTION THAT DOES SUSTAIN THROUGH THE COUNTY WARNING AREA. HAVE DROPPED MENTION OF T AFTER MIDNIGHT WITH MOST LIKELY SCENARIO ISO RW- OR VIRGA. TEMPERATURES TO STAY UP TONIGHT WITH TDS CONTINUING IN THE 60S. SOUTHWEST ZONES WILL RISE ABOVE 100. DEPENDING ON TROUGH AXIS AND WHERE THE DRIER SOUTHWEST WINDS GET TO. AFTERNOON AND LATE EVENING CONVECTION AGAIN ON TUESDAY WITH WEAK WAVES ROUNDING H5 RIDGE IN SOUTHWEST FLOW. SHOULD CONTINUE ISOLATED IN NATURE. COOL FRONT APPROACHES FROM NORTHWEST ON WEDNESDAY MORNING SURFACE WINDS WILL HAVE TO BE WATCHED. FIRST INDICATIONS ARE ADVISORY FOR NORTH CENTRAL WILL EVALUATE IN LATER PERIODS. COOLING 850MB TEMPERATURES WEDNESDAY NITE THROUGH FRIDAY. THIS FRONT NOT AS STRONG AND NOT AS COOL AS LAST ONE. IT HAS ITS ORIGINS IN EASTERN PACIFIC. TEMPERATURES TO COOL INTO THE 80S WITH BOUNDARY STALLING OUT ACROSS FORECAST AREA ON THURSDAY. HAVE USED A BLEND FOR WEDNESDAY THURSDAY FOR PRECIPITATION. MOISTURE LACKING AND MOST ENERGY FURTHER NORTH OVER THE DAKOTAS. TEMPERATURES TO REBOUND INTO THE LOWER 90S THROUGH THE WEEKEND WITH DRY CONDITIONS AND THEN THE ADVANCE OF ANOTHER TROUGH COOL FRONT THE FIRST PART OF THE WORK WEEK. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, Aug 1, 4:30 PM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 PM CDT MON AUG 1 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-020428- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 530 PM CDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE FAR WESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING...SPREADING ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER ISOLATED STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS OVER 60 MPH IN THE WESTERN OUTLOOK AREA BEFORE SUNSET. THIS AREA WOULD GENERALLY BE ALONG AND WEST OF HIGHWAY 61. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE ACROSS THE OUTLOOK AREA...WITH A SCENARIO SIMILAR TO TODAYS AS THUNDERSTORMS FORM IN THE HIGHER TERRAIN TO THE WEST AN MOVE INTO SANDHILLS REGION IN THE EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE WEDNESDAY EVENING INTO THE OVERNIGHT HOURS AS A STRONGER COLD FRONT MOVES THROUGH NEBRASKA. SEVERE WEATHER MAY BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. EXTREME HEAT WILL BE LIKELY TUESDAY ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL. TEMPERATURES WILL APPROACH OR EXCEED 100 DEGREES ACROSS MUCH OF THE OUTLOOK AREA. CAUTION IS ADVISED WHEN OUTDOORS. ALSO...THE COMBINATION OF LOW HUMIDITY...HEAT...AND WIND IS EXPECTED TO PRODUCE EXTREME FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MASEK/SPRINGER
In the hours before
Local storm report, Aug 1, 8:21 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT MON AUG 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 8 E CHAPPELL 41.09N 102.31W
08/01/2005 0.75 INCH DEUEL NE PUBLIC
&&
JSWEETLocal storm report, Aug 1, 9:26 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT MON AUG 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 20 SW MERRIMAN 42.72N 101.98W
08/01/2005 1.00 INCH CHERRY NE PUBLIC
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 48 min |
| Aug 1, 8:35 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 42 min |
| Aug 1, 9:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Aug 1, 9:48 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 57 min |
| Aug 1, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.